MTX Injection

Hi

Well I had my injection and first training session on friday gone. Went well as in the injection itself was just a slight prick, but the mtx fluid stung for about 60-90 seconds afterwards and was the worse part of it. I think it stings because of the viscosity (thickness of the fluid) as it disipates through the sub cutaneous tissue!

I believe I can do the injections as the stinging does not last long and maybe in time I will get use to it. For the needle phobics like myself, its better than giving bloods, similar to this yr's flu jab, we can cope with it - just!

Most if not all of my previous symptoms experienced on mtx tabs have dissappeared. It seems I do not have nausea, diarrhoea, stomach cramps & queaziness. I get a slight headache within an hour of the injection and I alsos feel extremely tired. Possible still have loose stools - but much reduced.

In fact the worse symptom is extreme fatigue. I slept all of friday, including the night. was able to do something on saturday morning then returned to bed as I still felt extremely tired and slept all of saturday and nite as well. Missed sunday dinner as I could not wake up and I am still sleeping during the days and nites today and today is wednesday. Admittedly I am not as tired as the wkend, then I could not keep my eyes open. It's not only the tiredness, its also I feel so drained of energy and cannot do anything.

Is this normal for the injections?? I should say that I have been put onto 20mg inj mtx from 15 tabs. Also started my step down in steroids this wk. All the remaining swelling and heat in my hands have been reduced to near normal especially the swelling thats now gone. I feel good inside, just really tired and lack of energy. When will this feeling of extreme fatigue pass?

Thanks for listening,

Sci x

15 Replies

oldestnewest
  • Hi, Sciqueen. I started my mtx injections just over 4 months ago. Worried at first, but am now used to it. After I inject myself, I also get a sting like feeling for a couple of minutes afterwards. So don't worry about it. At least you haven't got so many tabs to take now.

    Many of us who have RA feel tired and drained, even I don't know how long this will go on for. Just take your time in doing things and rest when you want to.

  • Hi Sci

    Glad it all went well today for you,it's never as bad as you think.MTX stings like hell but my nurse told me to rub injection site for a couple of seconds afterwards to disperse the liquid quicker.I'm really glad the side effects are tolerable too.It makes a difference to quality of life.I also have bouts of fatigue but i think it's just a side effect of RA,your body is fighting itself all the time so it's bound to have an effect,just rest as you as you can.Have you had your iron levels checked as low blood count can cause extreme fatigue too,maybe worth asking when you have your next injection.

    Good luck for next week and take care

    Julie xx

  • Hi SQ you did good today with the injection - not sure how i would handle that. I can never figure out if its the drugs or the ra that makes me so so weary. Probably both. I do hope that you feel a bit more like yourself soon.

  • Hi

    Thanks guys, I am really trying and hoping that this works, especially as they want me of steroids. Trying to be brave & optimistic.

    Thanks for your continued encouragement & support

    Sci x

  • Sci well done on getting your first jab out of the way. Have you thought about being hypnotised if your afraid of needles. I believe it can help. I am on 20mg mtx injections and i don't feel anything,but i am on 15mg of steroids,which i hate as i look awful these days as i've put so much weight on.

    I have to say tiredness goes with the rest of the symptoms don't know if it will ever go away. I'm always tired and i have been worse since i had infection at xmas.

    Take care,love sylvi.xx

  • At least I know I am not the only suffering like this. Never had it so bad as until now.

    Cheers Scix

  • Its only a Prick!!!!!! lol.

    love sylvi.xx

  • Is your injection in pen form? If it is, then you have no control over the speed of injecting. I find with my anti-TNF injections, which are in a syringe, that if I inject it slowly then it does not sting. If I go fast (wanting to get it over with!) than it does. Might be worth a try.

    Jo

  • Hi Jo

    It's a syringe and it does not hurt whilst the mtx liquid is being pushed through the syringe its afterwards, once it is in the leg. I spoke to rheumy nurse and she said it stings like that no matter what dose you inject and it was the mtx medicine that was thick.

    Thank for your suggestion any way.

    Cheers Sci x

  • Hi Sci,

    sorry to hear your feeling so tired from the injections, I did start to feel better off the injections than I did on the tablets, however you could be feeling like this because off the increased dose, 15mg off tablets to 25mg off injections dosent sound a lot, but my rheumy told me that your body absorbs all off the injection but only part off the tablets, so in effect its like going from 7.5mg to 25mg which is a big jump. I would phone your rheumy nurse and tell them how you feel and ask if this is normal.

    I do my injection just before bed, so the headaches and tiredness get slept away x

    I would ask for your iron levels and vitamin d levels to be checked by your doctor as both can be low from the ra and both can cause extreme fatigue, I suffer bad with fatigue from the ra, but I know when I sleeping till dinner etc that somethings not right and normally when Ive had it checked out its been either my iron levels or vitamin d.

    Take care and pleased to hear your swellings are on there way down hope they continue to go down.

    Take care

    Julie x

  • Hi Julie

    I've got to have a two blood test because they have increased my mtx dosage, I will ensure the correct boxes are ticked to check for iron & vit levels. Thanks for the advice.

    How are you feeling now, is your throat still sore?

    Cheers Sci x

  • My experience of upping the Mtx dosage was always an increase in sleeping / tiredness whilst my body adapts - this settles after a couple of months. The injection does mean that you absorb more of the drug.

    Also I inject into my stomach and never have any pain / stinging there - more sub-cut fat layer methinks!

    Cece x

  • Thanks Cece, the rheumy nurse said it was ackward to do in the stomach and she preferred to teach me to do it into the thigh.

    When I am doing it at home I am gonna also do in the stomach as so many of you said it less painful there. Just going through the motions until I can do it on my own!

    Sci x

  • Well done on injecting sci -queen xx

  • Methotrexate injection cause less side effects than to take it as tablets. Main benefits i heard is methotrexate can absorbed with injections, so often it works better to fight with cancer , Rheumatoid Arthritis. If you read this blog bit.ly/GFrHXe can find this same injection at free of cost.If you see really getting good results with this injection, can refer it to other who actual in need and suffer with leukemia cancer disease. bit.ly/GUeMlE

You may also like...